Just started TX (peg 2a + riba) 13 days ago. The first 5 days was horrible pain, then , it just stopped.
On day 8 suddenly got rashes. 2 injection site rashes that feel and look exactly like round poison oak. Those are "normal" and I am not concerned about them.
But the others, my doctor cannot identify. The back of my hands, my feet (esp pinky toes), knees and elbows have a non itchy , red rash. The ones on my pinkie toes hurt because I have to wear shoes, but I really can't feel the rest of them. Benedryl doesn't do anything except ease the itching of the injection site rashes. I really don'ot want to get shuffled from specialist to specialist , only to be told...uh we don't know--which is usually the case.
I am thinking maybe viral arthritis? or psoratic arthritis that has been angered by the tx? Or maybe an allergic reaction to the med? Dr. refuses to "blame" it on riba, though I am almost certain that is culprit initiating it. It is NOT dry sky . Has anyone gotten a diagnosis that makes sense?
Anyone have these hand, foot , knee ,elbow combo rashes? If they are nothing to worry about and will clear on their own, I am not going to mess with it at all.
I too started treatment 10 days ago. I'm taking the pegasys 1 per week and ribavirin 1200 mcg a day along with a suprise drug. I have a rash around the injection site but I'm good everywhere else. My nurse tells me that everything is de-hydration related so I drink water, 1/2 of my body weight in oz's per day. I also use baby soap and aveeno anti-itch cream as needed.
This is my 2nd time on treatment, I've got this tip to share, it sounded crazy but it works, head and shouders shampoo as a body wash, it takes care of the dry skin and I rarely need extra lotion. Also as TeeTom said hydrating makes a huge difference
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.